Five months after Botox to my lower face and my smile is still crooked. Any input?(photos)
Doctor Answers 4
Five months after Botox to my lower face and my smile is still crooked. Any input?
I am sorry to hear you are still having problems with your previous injection. It has been quite some time since your injection. Based on your photos, it does appear that things are improving. Since I'd imagine you haven't been pleased with your original injector, I'd consider an in person consultation with a facial plastic surgeon or plastic surgeon who does his or her own injections. This way someone could go over what most likely happened based on your treatment diagram. As far as what options you have, other than time there ins't much (unless you wanted to try and Botox the good side which I would not recommend). As others have mentioned, the dose you received was quite high for that particular area. I usually inject between 2-4 units on each side depending on what things looked like prior to treatment.
I hope this helps and good luck.
DAO injection done improperly
This should subside soon. The DLI muscle was hit instead of the DAO muscle. 5 units is the norm for me total for both sides. Duration of Botox is related to dosage unfortunately.
Sorry to hear about your experience. 15 units is an unnecessarily high dose to use for the lip/mouth depressor muscles. In the proper hands, injection of a small amount of Botox into the DAO muscles can help with downturned corners of the mouth. Less is more when injecting these muscles. In your case, it looks like Botox may have diffused into the adjacent left DLI muscle resulting in an asymmetric smile. It will resolve when the Botox wears off. Usually, the Botox wears off after 3-4 months. However, in your case, a higher dose was used and it may take a little bit longer, up to 6 months, to see complete resolution. It will improve though. Hang in there.
You might also like...
Smile asymmetry after botox
Injection of the lower face can help to elevate the corners of the mouth and improve filler longevity. However, diffusion to unwanted muscles can cause asymmetric smiling if large or dilute dosages are used. Botox can last longer in some individuals but this should continue to subside. An expert injector could place a small amount of botox to create some symmetry as this is wearing off. 15 units is a large dose for the mouth depressors; make sure to seek out an expert for future injections.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.